{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,3,14]],"date-time":"2026-03-14T21:22:45Z","timestamp":1773523365726,"version":"3.50.1"},"reference-count":11,"publisher":"Springer Science and Business Media LLC","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2026,1,26]]},"DOI":"10.7759\/cureus.102331","type":"journal-article","created":{"date-parts":[[2026,1,26]],"date-time":"2026-01-26T19:47:11Z","timestamp":1769456831000},"source":"Crossref","is-referenced-by-count":1,"title":["Metronidazole-Induced Encephalopathy in a Patient With Metastatic Cancer"],"prefix":"10.7759","author":[{"given":"Anish K","family":"Sethi","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Elizabeth","family":"O'Connor","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Kenil","family":"Upadhyay","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Kyra","family":"Valent","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ruchika","family":"Darapaneni","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Nisha","family":"Busch","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Kendal","family":"Marshall","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Dewmi S","family":"Arachchi","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Cassiopeia","family":"Roychowdhury","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"297","reference":[{"key":"ref1","doi-asserted-by":"publisher","DOI":"10.1016\/j.amjmed.2019.07.001","article-title":"A clinical approach to diagnosing encephalopathy","volume":"132","author":"Erkkinen MG","year":"2019","unstructured":"Erkkinen MG, Berkowitz AL. A clinical approach to diagnosing encephalopathy. Am J Med. 2019, 132:1142-47. 10.1016\/j.amjmed.2019.07.001","journal-title":"Am J Med"},{"key":"ref2","doi-asserted-by":"publisher","DOI":"10.1212\/WNL.0000000000002455","article-title":"Antibiotic-associated encephalopathy","volume":"86","author":"Bhattacharyya S","year":"2016","unstructured":"Bhattacharyya S, Darby RR, Raibagkar P, Gonzalez Castro LN, Berkowitz AL. Antibiotic-associated encephalopathy. Neurology. 2016, 86:963-71. 10.1212\/WNL.0000000000002455","journal-title":"Neurology"},{"key":"ref3","doi-asserted-by":"publisher","DOI":"10.1007\/s00415-018-9147-6","article-title":"Metronidazole-induced encephalopathy: a systematic review","volume":"267","author":"S\u00f8rensen CG","year":"2020","unstructured":"S\u00f8rensen CG, Karlsson WK, Amin FM, Lindelof M. Metronidazole-induced encephalopathy: a systematic review. J Neurol. 2020, 267:1-13. 10.1007\/s00415-018-9147-6","journal-title":"J Neurol"},{"key":"ref4","article-title":"Metronidazole","author":"Weir CB","year":"2023","unstructured":"Weir CB, Le JK. Metronidazole. In: StatPearls [Internet]. StatPearls Publishing, Treasure Island (FL); 2023."},{"key":"ref5","doi-asserted-by":"publisher","DOI":"10.4103\/ijri.IJRI_330_19","article-title":"Metronidazole induced encephalopathy: a rare side effect with a common drug","volume":"29","author":"Vaithiyam V","year":"2019","unstructured":"Vaithiyam V, Jadon RS, Ray A, Manchanda S, Meena VP, Ranjan P, Vikram NK. Metronidazole induced encephalopathy: a rare side effect with a common drug. Indian J Radiol Imaging. 2019, 29:431-34. 10.4103\/ijri.IJRI_330_19","journal-title":"Indian J Radiol Imaging"},{"key":"ref6","doi-asserted-by":"publisher","DOI":"10.1177\/2050313X231193385","article-title":"A case report of metronidazole-induced encephalopathy in a bowel obstruction patient with MRI findings","volume":"11","author":"Katwal S","year":"2023","unstructured":"Katwal S, Katuwal S, Bhandari S. A case report of metronidazole-induced encephalopathy in a bowel obstruction patient with MRI findings. SAGE Open Medical Case Reports. 2023, 11:10.1177\/2050313X231193385","journal-title":"SAGE Open Medical Case Reports"},{"key":"ref7","doi-asserted-by":"publisher","DOI":"10.2165\/00003088-199936050-00004","article-title":"Pharmacokinetics and pharmacodynamics of the nitroimidazole antimicrobials","volume":"36","author":"Lamp KC","year":"1999","unstructured":"Lamp KC, Freeman CD, Klutman NE, Lacy MK. Pharmacokinetics and pharmacodynamics of the nitroimidazole antimicrobials. Clin Pharmacokinet. 1999, 36:353-73. 10.2165\/00003088-199936050-00004","journal-title":"Clin Pharmacokinet"},{"key":"ref8","doi-asserted-by":"publisher","DOI":"10.4102\/sajr.v25i1.2016","article-title":"Metronidazole-induced encephalopathy","volume":"25","author":"Lala VG","year":"2021","unstructured":"Lala VG, Bobat B, Haagensen M, Kathan P, Mahomed A. Metronidazole-induced encephalopathy. SA J Radiol. 2021, 25:2016. 10.4102\/sajr.v25i1.2016","journal-title":"SA J Radiol"},{"key":"ref9","doi-asserted-by":"publisher","DOI":"10.1097\/WNF.0b013e3182334b35","article-title":"Metronidazole-induced central nervous system toxicity: a systematic review","volume":"34","author":"Kuriyama A","year":"2011","unstructured":"Kuriyama A, Jackson JL, Doi A, Kamiya T. Metronidazole-induced central nervous system toxicity: a systematic review. Clin Neuropharmacol. 2011, 34:241-47. 10.1097\/WNF.0b013e3182334b35","journal-title":"Clin Neuropharmacol"},{"key":"ref10","doi-asserted-by":"publisher","DOI":"10.1016\/j.clinthera.2010.01.018","article-title":"Irreversible encephalopathy after treatment with high-dose intravenous metronidazole","volume":"32","author":"Groothoff MV","year":"2010","unstructured":"Groothoff MV, Hofmeijer J, Sikma MA, Meulenbelt J. Irreversible encephalopathy after treatment with high-dose intravenous metronidazole. Clin Ther. 2010, 32:60-64. 10.1016\/j.clinthera.2010.01.018","journal-title":"Clin Ther"},{"key":"ref11","doi-asserted-by":"publisher","DOI":"10.1097\/WCO.0000000000000392","article-title":"The confused oncologic patient: a rational clinical approach","volume":"29","author":"Nolan C","year":"2016","unstructured":"Nolan C, DeAngelis LM. The confused oncologic patient: a rational clinical approach. Curr Opin Neurol. 2016, 29:789-96. 10.1097\/WCO.0000000000000392","journal-title":"Curr Opin Neurol"}],"container-title":["Cureus"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.cureus.com\/articles\/364532-metronidazole-induced-encephalopathy-in-a-patient-with-metastatic-cancer","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,1,26]],"date-time":"2026-01-26T19:47:11Z","timestamp":1769456831000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.cureus.com\/articles\/364532-metronidazole-induced-encephalopathy-in-a-patient-with-metastatic-cancer"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,1,26]]},"references-count":11,"URL":"https:\/\/doi.org\/10.7759\/cureus.102331","relation":{},"ISSN":["2168-8184"],"issn-type":[{"value":"2168-8184","type":"print"}],"subject":[],"published":{"date-parts":[[2026,1,26]]}}}